Utah, 2008Winter Weather in Utah, April 6 to 7, 2008
April 6 to 7, 2008 · NWS GJT · 1 event in 1 county or zone
A Pacific storm system produced significant snowfall and gusty winds across the mountains of northeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system produced significant snowfall and gusty winds across the mountains of northeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 6, 2:00 AM MST, 7 hours earlier.
Area forecast discussion, Apr 6, 2:00 AM MST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 AM MDT SUN APR 6 2008
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
SHORTWAVE TROUGH PUSHED INTO EASTERN CO OVERNIGHT WITH SURFACE FRONT
WASHING OUT OVER SW CO EARLY THIS MORNING. OROGRAPHIC SNOW SHOWERS IN
THE MTS WILL CONTINUE TO DISSIPATE THIS MORNING AS A DRIER AIRMASS
MOVES INTO THE AREA. SHORT RANGE MODELS AGREE THE DRYING TREND WILL
BE BRIEF. MOUNTAINS SHOWERS WILL REDEVELOP THIS AFTERNOON AND ANOTHER
SHORTWAVE WILL BEGIN AFFECTING THE AREA TONIGHT. THIS TROUGH WILL
DEVELOP A BIT MORE AMPLITUDE AND MODELS CONTINUE TO SHOW ITS MAIN
INFLUENCE OVER NW CO AND NE UT. THE JET WILL CONTINUE ALONG OR JUST
SOUTH OF THE FOUR CORNERS. PRIME TIME FOR PRECIPITATION SHOULD BE
MONDAY FROM LATE MORNING THROUGH THE EVENING. FORECAST SOUNDINGS AND
TIME-HEIGHTS SHOW A DECENTLY UNSTABLE ENVIRONMENT WITH SOME SPEED
SHEAR ALOFT...SO ADDED ISOLD AFTERNOON THUNDERSTORMS TO THE FORECAST.
500 MB TROUGH LINE PASSES EAST OF THE CWA ABOUT MIDNIGHT SO
PRECIPITATION AND CLOUDS SHOULD DECREASE LATE MONDAY NIGHT FROM WEST
TO EAST.
MORE SUN TODAY SHOULD BOOST TEMPS A LITTLE BIT OVER SAT...BUT
INCREASING CLOUDS WILL KEEP MAXES BELOW NORMAL THROUGH MONDAY...WITH
WARMER OVERNIGHT LOWS TONIGHT...FOLLOWED BY COOLER CONDITIONS MONDAY
NIGHT.
.LONG TERM...TUESDAY THROUGH SATURDAY...
PERIOD BEGINS WITH A PASSING RIDGE ON TUE GIVING WAY TO THE NEXT
SIGNIFICANT TROUGH FOR WED-THU.
THE 00Z RUN OF THE GFS HAS TRENDED JUST A LITTLE SLOWER WITH THE WED-
THU DIGGING TROUGH...PUTTING THE TROUGH AXIS ACROSS CENTRAL UT AT 00Z
THU. THIS TIMING IS MORE IN LINE WITH THE ECMWF...HOWEVER THE GFS
STILL KEEPS THE TRACK MORE NORTHERLY FOR A MORE DIRECT HIT ON OUR
FORECAST AREA. THE NAM SHOWS SIMILAR TIMING...WITH THE TRACK BETWEEN
THE SOUTHERLY ECMWF AND THE GFS. THE EC SPLITTING SOLUTION TAKES THE
ENERGY TOO FAR SOUTH AND IF IT VERIFIES ACTIVITY WILL BE LESS THAN
FORECAST. WILL FOLLOW THE LEAD OF THE PREVIOUS FORECASTER AND
GENERALLY GO WITH THE GFS...WITH SOME UNCERTAINTY. I HAVE LOWERED
POPS JUST A TAD TUE NIGHT...AND HELD ON TO THEM OVER THE WEST INTO
WED NIGHT...DUE TO THE SLOWER SOLUTION IN THE GFS. OTHERWISE WILL
MAKE FEW CHANGES TO THE FORECAST. POTENTIAL STILL THERE FOR
HIGHLIGHTS WED-THU.
THURSDAY NIGHT-SATURDAY: THIS DEEP TROUGH SLOWLY PROGRESSES ONTO THE
PLAINS WITH A RIDGE BUILDING IN ALONG THE WEST COAST. THIS WILL
BRING A WARMING AND DRYING TREND.
&&
.AVIATION...
LOCAL MVFR CIGS AND VSBY WILL CONTINUE NEAR THE CONTINENTAL DIVIDE
THIS MORNING. VFR CONDITIONS WILL DOMINATE OVER LOWER ELEVATIONS.
SHOWERS WILL AND LOCAL MVFR CONDITIONS WILL REDEVELOP OVER THE
MOUNTAINS THIS AFTERNOON. ANOTHER WEAK STORM SYSTEM WILL AFFECT THE
AREA LATER TONIGHT WITH CEILINGS LOWERING AND MOUNTAIN SNOW SHOWERS
INCREASING AFTER MIDNIGHT. EXPECT MVFR AND LOCAL IFR CEILING AND
VSBY IN THE MOUNTAINS OF NORTHERN AND CENTRAL CO AND NORTHEAST UT
LATE TONIGHT. STRENGTHENING WEST TO SOUTHWEST WINDS WILL PRODUCE
AREA OF MODERATE TURBULENCE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...CJC
LONG TERM....EH
AVIATION.....CJC
Hazardous weather outlook, Apr 6, 2:02 AM MST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
302 AM MDT SUN APR 6 2008
COZ001>014-017>023-UTZ022>025-027>029-070900-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
302 AM MDT SUN APR 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED RAIN AND SHOW SHOWERS WILL CONTINUE IN THE MOUNTAINS NEAR
THE CONTINENTAL DIVIDE THIS MORNING...WITH SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING IN THE MOUNTAINS NORTH OF INTERSTATE 70 THIS
AFTERNOON.
SNOW SHOWERS WILL INCREASING IN THE MOUNTAINS TONIGHT WITH LOCALLY
HAZARDOUS DRIVING CONDITIONS EXPECTED OVER HIGH MOUNTAIN PASSES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL BECOME LIKELY OVER THE NORTHERN AND CENTRAL MOUNTAINS ON
MONDAY WITH A CHANCE OF SNOW OVER THE HIGH VALLEYS AND THE SOUTHERN
MOUNTAINS. SNOW WILL DIMINISH MONDAY NIGHT. SNOW IS AGAIN EXPECTED TO
DEVELOP ON WEDNESDAY AND CONTINUE INTO THURSDAY...MAINLY OVER THE
MOUNTAINS...AS ANOTHER WEATHER SYSTEM MOVES OVER THE CENTRAL ROCKIES.
PRECIPITATION OVER THE LOWER VALLEYS WILL GENERALLY BE RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. HOWEVER...
SPOTTERS AREA ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE GRAND
JUNCTION NATIONAL WEATHER SERVICE.
CJC/EH
Winter Weather, Eastern Uinta Mountains
- When
- April 6, 9:00 AM MST to April 7, 3:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Snowfall of 5 to 6 inches occurred across half of the area while wind gusts of 15 to 25 mph produced blowing and drifting snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, April 6, 20081 death · 1 event
- Rip Current in Florida, April 6, 20081 death · 1 event
- High Surf in Florida, April 6 to 9, 2008$300,000 · 1 event
- Flash Flood in Florida, April 6, 2008$50,000 · 1 event
- Heavy Snow in South Dakota, April 6, 200814 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 6 to 7, 200855 kt wind · 11 events
- Hail and Damaging Winds in Florida, April 6, 200856 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 6 to 7, 20088 events
- Winter Storm and Heavy Snow in Colorado, April 6 to 8, 20087 events
- Hail and Damaging Wind in Florida, April 6, 20081 in hail · 5 events
- Heavy Snow in Minnesota, April 6 to 7, 20083 events
- Heavy Snow in North Dakota, April 6, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95563.